PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What should you do if you pass out from hypoglycemia?

ANSWER

Hypoglycemia may make you pass out. If so, you'll need someone to give you a glucagon injection.

Glucagon is a prescription medicine that raises blood sugar, and you may need it if you have severe hypoglycemia. It's important that your family members and friends know how to give the injection in case you have a low blood sugar reaction.

If you see someone having a severe hypoglycemic reaction, call 911 or take him or her to the nearest hospital for treatment. Do not try to give an unconscious person food, fluids, or insulin, as they may choke.

SOURCES: 

National Diabetes Information Clearinghouse (NDIC): “Hypoglycemia.”

American Diabetes Association: “Hypoglycemia.”

Zammitt, N. , 2005. Diabetes Care

Boyle P. , February 2007. Southern Medical Journal

Reviewed by Minesh Khatri on January 21, 2018

SOURCES: 

National Diabetes Information Clearinghouse (NDIC): “Hypoglycemia.”

American Diabetes Association: “Hypoglycemia.”

Zammitt, N. , 2005. Diabetes Care

Boyle P. , February 2007. Southern Medical Journal

Reviewed by Minesh Khatri on January 21, 2018

NEXT QUESTION:

What are four things someone with diabetes should do every day?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: